Top
20
Doctor insights on: Do Antibiotics Make You Constipated

Share
Dr. John Leander Po
1,117 doctors shared insights

Antibiotic (Definition)

An antibiotic is a medicine that slows, stops, or kills germs. The germs are usually bacteria causing an infection in a person, so the person uses antibiotics to help his body get ...Read more


2

2
What is good for constipation when on antibiotic?

What is good for constipation when on antibiotic?

Mild laxative : You can try a stool softener 1st and then a slightly stronger otc laxative if necessary. Interestingly, most people get diarrhea from antibiotics. ...Read more

3

3
I am on antibiotics and I have bad constipation, Any advice?

I am on antibiotics and I have bad constipation, Any advice?

Constipation: Antibiotics typically do not cause constipation. In fact they can do the opposite (diarrhea/loose stool). A great way to relieve constipation is through over the counter stool softeners such as Colace or Miralax (polyethylene glycol). You can also use Senna with stool softeners to help promote a bowel movement. Hope this helps. ...Read more

4

4
Can too much antibiotics cause constipation? What is considered too much?

Can too much antibiotics cause constipation? What is considered too much?

No/See below: Antibiotics tend to cause diarrhea not constipation. The dose and duration of antibiotic treatment depends on the infecting organism and the site of infection. Too much antibiotic is more than is prescribed by a competent doctor. ...Read more

See 1 more doctor answer
6

6
Can antibiotic use for infections cause constipation?

Can antibiotic use for infections cause constipation?

Not usually: Antibiotics frequently cause loose stools and diarrhea. Constipation is not common. ...Read more

9

9
Do antibiotics cause gas/constipation? Can the pain be so bad it makes you nauseous ?

Do antibiotics cause gas/constipation? Can the pain be so bad it makes you nauseous ?

Gas & Diarrhea: Antibiotics can generally cause gas and diarrhea by altering the normal colonic flora of bacteria. You can reduce this potentially by using probiotics concurrently with your antibiotic. If you're getting terrible symptoms and nausesa, you might want to get another antibiotic. ...Read more

See 2 more doctor answers
10

10
Is it possible for an antibiotic to reduce or stop constipation? Will this antibiotic get rid the infection in my piercing also?

Constipation is : Generally not related to antibiotics. They can cause diarrhea at times though. They can also change the bacteria flora in the bowel depending on how long you take them for and that can alter your bowel habbits. You havent listed the abx so i can't comment on it. I would recommend taking the piercing out if the area is infected. ...Read more

11

11
Diverticulosis - terrible tummyache but unable to defecate. Definitely not constipation. Only recover when consume antibiotics. What ailment? Thanks.

Infection?: If you are having infection of the diverticulosis, then that is diverticuliris & is treated with antibiotics. Recurrent infections may require surgery to remove part of the colon to prevent recurrent diverticulitis. You are young, but sometimes recurrent diverticulitis can result in colon stricuring (narrowing) & need surgery too. Ask your doctor what is happening. ...Read more

12

12
I have had stomach cramps and constipation since coming off antibiotics last week?

I have had stomach cramps and constipation since coming off antibiotics last week?

Take Probiotics: Antibiotics can kill off the good bacteria in your colon that protects the colon from harmful microbes. High potency Probiotics which include multiple probiotic strains of at least 50 Billion cfu (colony forming units) taken twice a day can help get your colon back to a more healthy state. ...Read more

13

13
Months of antibiotics and prescription pain meds due to extensive dental work. Afterwards experience constipation and digestive system seems way off.

Months of antibiotics and prescription pain meds due to extensive dental work. Afterwards experience constipation and digestive system seems way off.

Narcotics: Opiates may induce severe constipation, but once off them if you increase the bulk foods in your diet and drink lots of liquids this should be short-lived. Some of your other discomfort may be due to coming off these drugs and having withdrawal symptoms. Good luck. ...Read more

See 1 more doctor answer
14

14
Is it possible that amoxicillin is constipating my 9mnth old? She hasnt had a bowel movement since the night we started the antibiotic.

Is it possible that amoxicillin is constipating my 9mnth old? She hasnt had a bowel movement  since the night we started the antibiotic.

Unlikely: It would be very very unusual for Amoxicillin to produce constipation. Far more likely to cause diarrhea. This may be due to dietary issues, but if it continues would have her see a pediatrician and be evaluated. Hope she is better soon. ...Read more

15

15
I recently had very painful tooth extraction due to bad tooth infection, was put on pain medicine and antibiotics, and need 2 know if constipation is n?

Side effect of meds: This is a common side effect of many pain medications. If you still have pain and ned something try to switch to an over the counter like ibuprophen ...Read more

See 3 more doctor answers
17

17
Since having my very first attack of genital herpes 3weeks ago which followed a double session of antibiotics 3 weeks prior to cure cystitis,. the symptoms that have and are continuing along with the obvious are severe hemmerhoids and constipation, numbn

Yeast, not herpes??: Something doesn't compute. Antibiotics do not trigger herpes outbreaks. However, they can lead to vaginal yeast infections, which can sometimes cause symptoms similar to initial genital herpes. I suggest you find a herpes expert. Since you're in the UK, the best way to do that is to be seen in one of your country's excellent NHS GUM clinics. Good luck! ...Read more

See 2 more doctor answers
18

18
What antibiotic to get for food poisoning with constipation.Mild tenderness upon palpating the stomach?

What antibiotic to get for food poisoning with constipation.Mild tenderness upon palpating the stomach?

Many questions: How do you know this is "food poisoning"? This does not usually produce constipation, but rather diarrhea. Suggest that if this does not resolve itself quickly that you see a doctor for diagnosis. ...Read more

20

20
So i ended course my doc gave-PPI, antibiotic & noworm tab for my stomach issue. But even now still if i eat egg,fish;diarrhoea,constipation occurs.

So i ended course my doc gave-PPI, antibiotic & noworm tab for my stomach issue. But even now still if i eat egg,fish;diarrhoea,constipation occurs.

Which one: Are you getting both diarrhea and constipation the same time or some food give you diarrhea and other give you constipation and stop eating the food that is bothering you . Your body telling that there is some food I do not like I stead of listing get to it you are trying medicine to force your body to accept what you like . Listen to your body you are having IBS ...Read more

Dr. Eric Kaplan
2,508 doctors shared insights

Constipation (Definition)

Constipation is difficulty passing ...Read more